Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 297, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 28, 2000, 11:20 PM EDT for Fayette County, Fulton County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2000, 11:20 PM EDT (03:20 UTC)
- Expired
- Jul 28, 2000, 11:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 290321 SVRATL GAC113-121-290345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA SOUTHERN FULTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 1145 PM EDT * AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER UNION CITY...MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TYRONE...FAYETTEVILLE AND FAIRBURN LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. LAT...LON 3360 8446 3360 8470 3335 8455 3345 8440
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:03 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 28, 10:03 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT FRI JUL 28 2000 AS WITH THE PAST SEVERAL EVENINGS...RANDOM...POPUP CONVECTION CONTINUES WELL PAST SUNSET. WEAK UPPER TROUGH OVER THE REGION...COMBINED WITH DISTINCT WIND CONVERGENCE ACROSS NORTH/NORTHWEST GEORGIA...SUPPORTING ACTIVITY THIS EVENING. OUTFLOW BOUNDARIES FROM ACTIVITY ACROSS SOUTHERN GEORGIA THIS AFTERNOON ALSO FIGURE INTO THE PICTURE. CONVECTION BEGINNING TO WANE SOMEWHAT...AND THERE IS LITTLE SUPPORT ALOFT FOR ADDITIONAL ACTIVITY OVERNIGHT...BUT WILL GENERALLY KEEP A 20 PERCENT CHANCE MOST AREAS TONIGHT. LEAST LIKELY AREAS FOR CONVECTION ALONG AND SOUTH OF A CSG-MCN-AGS LINE FOR TONIGHT. FOR SATURDAY...STRONG SHORT WAVE ROUDING WEST SIDE OF DIGGING MID-WEST UPPER TROUGH MOVES SOUTHEAST SLOWLY. MAIN EFFECT OF THIS SYSTEM WILL REACH GA SUNDAY...BUT REGION REMAINS UNDER SOUTHWEST FLOW ALOFT THROUGH THE PERIOD...SO AFTERNOON SHRA/TSRA CAN BE EXPECTED EACH DAY...BECOMING MORE NUMEROUS ON SUNDAY. TEMPERATURES APPEAR PRETTY MUCH ON TRACK...ALTHOUGH PERHAPS A TAD TOO LOW. 24 HR SFC CHANGE CHART SHOWS MOST AREAS AVERAGING 2 TO 5 DEGREES HIGHER THAN THIS TIME LAST NIGHT. WOULD EXPECT EXTENSIVE CLOUD COVER AT VARYING LEVELS TO CONTINUE OVERNIGHT AS CONVECTIVE DEBRIS FROM TN VALLEY AND LOW LEVEL MOISTURE FROM THE SOUTH TRAVERSE THE STATE OVERNIGHT. HOWEVER...DON'T EXPECT LOW SOLID OVERCAST DECK IN THE MORNING TO LAST LONG OR AT ALL LOCATIONS. MRF AND UKMET SOMEWHAT DISSIMILAR IN THE EXTENDED. MRF WANTS TO RETROGRADE UPPER LOW TOWARD THE SOUTHERN PLAINS AS UPPER RIDGE BUILDS IN FROM THE ATLANTIC. MEANWHILE...UKMET FAVORS A MUCH STRONGER MIDWEST TROUGH...WHICH KEEPS THE ATLANTIC RIDGE FURTHER EAST. APPEARS THAT CHANCE OF SHRA/TSRA WILL PEAK SUNDAY/MONDAY...WITH DIMINISH ACTIVITY TOWARD MIDWEEK AS UPPER RIDGE CREEPS WEST FROM THE ATLANTIC. ONE OTHER FEATURE OF INTEREST IS A TROPICAL SYSTEM THAT THE MRF BRINGS UP INTO NEXT WEEKEND. WAY TOO EARLY TO PUT MUCH CREDENCE IN THAT. .ATL...NONE. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.